zbMATH — the first resource for mathematics

Tiling and local rank properties of the Morse sequence. (English) Zbl 0820.68092
Summary: We study some combinatoric properties of the Morse sequence, linked with its ergodic properties of local rank one and local funny rank one; we show that the maximum part of the Morse sequence that may be covered by disjoint translates of one word is exactly of density 2/3, even allowing for some errors in the tiling; when we replace words by patterns (words with holes), 2/3 can be replaced by at least 5/6.

68R15 Combinatorics on words
Morse sequence
Full Text: DOI
[1] Chacon, R.V., Approximation and spectral multiplicity, (), 18-27, Lecture Notes in Mathematics · Zbl 0212.40101
[2] Del Junco, A., A transformation with simple spectrum which is not rank one, Canad. J. math., 29, 655-663, (1977) · Zbl 0335.28010
[3] Ferenczi, S., Systèmes localement de rank un, Ann. inst. Henri Poincaré, 20, 1, 35-51, (1984) · Zbl 0535.28010
[4] Ferenczi, S., Systèmes de rank un gauche, Ann. inst. Henri Poincaré, 21, 2, 177-186, (1985) · Zbl 0575.28013
[5] Hedlund, G.A.; Morse, M., Unending chess, symbolic dynamics and a problem in semi-groups, Duke J. math., 11, 1-7, (1944) · Zbl 0063.04115
[6] King, J.L., Joining-rank and the structure of finite-rank mixing transformations, J. analyse math., 51, 182-227, (1988) · Zbl 0665.28010
[7] Mauduit, C., Substitutions et ensembles normaux, Habilitation à diriger des recherches, (1989), Université Aix-Marseille 2
[8] Morse, M., Recurrent geodesics on a surface of negative curvature, Trans. amer. math. soc., 22, 84-100, (1921) · JFM 48.0786.06
[9] Ornstein, D.S.; Rudolph, D.J.; Weiss, B., Equivalence of measure-preserving transformations, Memoirs amer. math. soc., 262, (1982) · Zbl 0504.28019
[10] Prouhet, E., Mémoire sur quelques relations entre LES puissances des nombres, C.R. acad. sci. Paris, 33, 31, (1851)
[11] Queffelec, M., Substitution dynamical systems – spectral analysis, Lecture notes in mathematics, Vol. 1294, (1987), Springer Berlin · Zbl 0642.28013
[12] Thue, A., Über unendliche zeichenreihen (1906), Selected mathematical papers of axel thue, (1977), Universitetsforlaget · JFM 39.0283.01
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.